Texas, 2011

Hail in Texas, April 25, 2011

April 25, 2011 · NWS OUN · 1 event in 1 county or zone

The same boundary that had been the main weather player the previous few days, became the focus for thunderstorm development once again during the late night hours of the 25th. Ahead of the front, favorable conditions existed for robust severe thunderstorms.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

The same boundary that had been the main weather player the previous few days, became the focus for thunderstorm development once again during the late night hours of the 25th. Ahead of the front, favorable conditions existed for robust severe thunderstorms. Much of the development held off until late on the 24th over northern Texas, with a severe thunderstorm moving over Archer County well after midnight. Quarter-size hail was reported near Archer City.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Apr 24, 10:55 PM CST, 1 hour 7 minutes earlier.

Area forecast discussion, Apr 24, 10:55 PM CST, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1155 PM CDT SUN APR 24 2011

.UPDATE...
THE LATEST OUN AND NSSL WRF FORECASTS POINT TO THE FORMATION OF A
LINE OF THUNDERSTORMS IN THE PANHANDLES THAT WILL MOVE ACROSS
NORTHERN AND CENTRAL PORTIONS OF THE CWA OVERNIGHT. THE HRRR KEEPS
THUNDERSTORM ACTIVITY FARTHER NORTH. THESE MODELS TEND TO SHOW
SOME SKILL IN STRONGLY FORCED EVENTS...AND STRONG FORCING IS
APPARENT TONIGHT AS A JET STREAK IS ALIGNED FROM SOUTHWEST TX TO
CENTRAL OK. OVERNIGHT POPS HAVE BEEN ADJUSTED IN ACCORDANCE WITH
THESE IDEAS.

IN ADDITION...A FEW CHANGES TO HOURLY TEMPERATURE AND DEW POINT
GRIDS WERE MADE.

&&

.PREV DISCUSSION... /ISSUED 1145 PM CDT SUN APR 24 2011/

AVIATION...
25/06Z TAFS...WIDESPREAD LIFR/IFR CIGS/VSBY CONDITIONS EXPECTED TO
PREVAIL THROUGH AT LEAST FIRST 12 HOURS OF FORECAST BEFORE
IMPROVING CONDITIONS THROUGH THE DAY TOMORROW. CONVECTIVE CHANCES
WORTH MENTIONING WILL BE ANTICIPATED DEVELOPMENT OF ELEVATED LINE OF
THUNDERSTORMS THAT MAY PROGRESS WEST TO EAST ACROSS WESTERN AND
NORTHERN OKLAHOMA TERMINALS. WILL LEAVE OUT OF TERMINALS ACROSS
SOUTHWEST/CENTRAL OKLAHOMA AND ALSO KSPS. CLEARING SKIES APPEAR
LIKELY ACROSS AT LEAST SOUTHWEST OKLAHOMA AND NORTH TEXAS TERMINALS
TOMORROW AFTERNOON...WITH MOST LOCATIONS VFR BY 26/00Z AND STORMS
EAST OF TERMINALS.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  52  68  50  72 /  80  40  20  10
HOBART OK         52  70  48  71 /  50  20  10  10
WICHITA FALLS TX  57  78  53  79 /  30  20  10  10
GAGE OK           51  64  42  66 /  70  30  10  20
PONCA CITY OK     52  64  45  69 /  80  50  20  20
DURANT OK         66  82  60  76 /  40  30  20  20

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

03/11
TAYLOR
Hazardous weather outlook, Apr 24, 9:03 PM CST, 2 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE NORMAN OK
1003 PM CDT SUN APR 24 2011

OKZ004>048-050>052-TXZ083>090-251000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1003 PM CDT SUN APR 24 2011

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS PORTIONS OF
OKLAHOMA AND WESTERN NORTH TEXAS.

LOCATION...
THE SLIGHT RISK AREA IS SOUTHEAST OF A LINE FROM ARCHER CITY AND
ELECTRA TEXAS... TO HOBART... ELK CITY... FAIRVIEW... AND PONCA CITY
OKLAHOMA.

TIMING...
SEVERE STORM DEVELOPMENT SHOULD OCCUR DURING THE OVERNIGHT HOURS.

IMPACTS...
DAMAGE TO AUTOMOBILES...ROOFTOPS...AND VEGETATION FROM LARGE HAIL UP
TO TWO INCHES IN DIAMETER.

RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS THROUGH THE
OVERNIGHT HOURS.

DISCUSSION...
A FEW STRONG TO SEVERE THUNDERSTORMS SHOULD DEVELOP OVERNIGHT NORTH
OF A NEARLY STATIONARY SURFACE FRONT LOCATED APPROXIMATELY FROM
COALGATE TO ARDMORE. STORMS NORTH OF THE FRONT ARE EXPECTED TO BE
ELEVATED IN NATURE LIMITING THE THREAT OF DAMAGING WIND... BUT THERE
WILL BE ENOUGH INSTABILITY ALOFT TO SUPPORT THUNDERSTORMS CAPABLE OF
PRODUCING LARGE HAIL.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT MONDAY APR 25.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...70 PERCENT.

OTHER HAZARDOUS WEATHER...
AREAS OF PERSISTENT AND HEAVY RAIN COULD LEAD TO SOME LOCALIZED
FLOODING OVERNIGHT AS A LOW LEVEL JET TRANSPORTS MOISTURE NORTHWARD
OVER THE SURFACE FRONT LOCATED FROM NORTH TEXAS INTO SOUTHEAST
OKLAHOMA.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

THUNDERSTORM OUTLOOK...
SEVERE THUNDERSTORMS WILL BE POSSIBLE AGAIN ON MONDAY... MAINLY IN
EASTERN PARTS OF THE AREA...AS THE UPPER LEVEL DISTURBANCE MOVES
OVER THE AREA AND THE FRONT PUSHES BACK SOUTHEASTWARD.  THERE WILL
LIKELY BE A BREAK IN THE ACTION MONDAY NIGHT... BEFORE THE THREAT OF
SEVERE STORMS RETURNS ON TUESDAY... MAINLY TO SOUTHEAST OKLAHOMA...
AS A STRONG UPPER DISTURBANCE MOVES FROM THE ROCKIES INTO THE
SOUTHERN PLAINS. STORMS ARE AGAIN EXPECTED TO DEVELOP IN THE
VICINITY OF THE COLD FRONT.

DRY WEATHER WILL RETURN WEDNESDAY AS THIS SYSTEM MOVES EAST OF THE
AREA AND THE FRONT PUSHES WELL SOUTH OF THE REGION. THE DRY WEATHER
WILL THEN PERSIST INTO THE EARLY PART OF THE WEEKEND.

OTHER HAZARDOUS WEATHER...
ON MONDAY... A DRYLINE OR PACIFIC COLD FRONT IS FORECAST TO SPREAD
MUCH DRIER AIR INTO WESTERN NORTH TEXAS. THE POSSIBILITY OF
WILDFIRES WILL BE INCREASED IF THIS HAPPENS.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY 5 AM
MONDAY.

In the hours before

Local storm report, Apr 24, 7:37 PM CST, 4 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
837 PM CDT SUN APR 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0823 PM     TSTM WND GST     4 W YUBA                33.80N 96.27W
04/24/2011  E65 MPH          BRYAN              OK   PUBLIC

            PUBLIC REPORT OF ESTIMATED WIND GUSTS OF 60 TO 65 MPH.

&&

MA
Local storm report, Apr 24, 7:56 PM CST, 4 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
856 PM CDT SUN APR 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     TSTM WND DMG     YUBA                    33.80N 96.20W
04/24/2011                   BRYAN              OK   PUBLIC

            REPORTS OF TREES DOWN ON ROMIA ROAD IN YUBA.

&&

MA
Local storm report, Apr 24, 7:59 PM CST, 4 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
859 PM CDT SUN APR 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     HAIL             4 WSW MEEKER            35.48N 96.96W
04/24/2011  E1.00 INCH       LINCOLN            OK   PUBLIC

            TIME ESTIMATED FROM RADAR.

&&

AG
Special weather statement, Apr 24, 9:11 PM CST, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1011 PM CDT SUN APR 24 2011

OKZ043-047-048-051-052-250400-
COAL OK-BRYAN OK-JOHNSTON OK-MARSHALL OK-ATOKA OK-
1011 PM CDT SUN APR 24 2011

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR ATOKA...BRYAN...COAL...
JOHNSTON AND MARSHALL COUNTIES.

AS THUNDERSTORMS DISSIPATE OVER AND SOUTH OF THE RED RIVER...STRONG
SOUTHERLY WINDS WILL SWEEP ACROSS PORTIONS OF ATOKA...BRYAN...
COAL...JOHNSTON AND MARSHALL COUNTIES THROUGH 11 PM. ALONG WITH WIND
GUSTS OF 40 TO 50 MPH...TEMPERATURES MAY RISE SLIGHTLY.

HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...

LAT...LON 3450 9567 3450 9578 3417 9578 3416 9596
      3394 9593 3385 9578 3389 9594 3382 9613
      3375 9619 3376 9628 3369 9632 3383 9659
      3389 9660 3391 9667 3383 9671 3386 9685
      3470 9606 3469 9589 3460 9587 3459 9567
Special weather statement, Apr 24, 11:22 PM CST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1222 AM CDT MON APR 25 2011

TXZ088-089-250545-
ARCHER TX-BAYLOR TX-
1222 AM CDT MON APR 25 2011

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR ARCHER AND BAYLOR COUNTIES.

AT 1222 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 14 MILES SOUTH OF
WESTOVER...MOVING NORTHEAST AT 55 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

LAT...LON 3340 9914 3360 9888 3344 9872 3339 9880
      3339 9914

TAYLOR
Special weather statement, Apr 24, 11:43 PM CST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1243 AM CDT MON APR 25 2011

TXZ088-089-250615-
ARCHER TX-BAYLOR TX-
1243 AM CDT MON APR 25 2011

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR ARCHER AND BAYLOR COUNTIES.

AT 1244 AM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER MEGARGEL...
MOVING NORTHEAST AT 50 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
FREQUENT CLOUD TO GROUND LIGHTNING...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

LAT...LON 3347 9901 3384 9850 3369 9841 3365 9842
      3339 9879 3339 9894

TAYLOR

The radar

The Altus AFB radar (KFDR), 90 km away, was scanning. The volume nearest the first event began at 05:59 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Archer

When
April 25, 12:02 AM CST
Where
Archer County, 3 mi W of Archer City
Measured
1 in hail
Reported by
Public
Coordinates
33.590, -98.682

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2011Every state in 2011This day in weather historyWarnings in Texas, April 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 305729.